MAUDE Adverse Event Report: AVANOS MEDICAL INC. LIBERATOR CS, CLOSED SUCTION SYSTEMS, WITH MANIFOLD; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. LIBERATOR CS, CLOSED SUCTION SYSTEMS, WITH MANIFOLD; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 01-EC-459-1401
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 05 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The respiratory therapist (rt) manager reported, while suctioning with the liberator catheter they did not get much return; they removed the liberator closed suction catheter (csc) and replaced it with a ballard csc and removed a large amount of secretions.The rt manager additionally reported, that in the process of changing the catheter, the patient started waking up and coughed which may have loosened some secretions causing them to be easier to suction.There was no reported patient injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 06 jan 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
LIBERATOR CS, CLOSED SUCTION SYSTEMS, WITH MANIFOLD
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
VITALTEC CORPORATION
no.12, lane 4-30,
chyuan zhou rd.
hou li district, taichung
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15924402
Report Number3011270181-2022-00083
Device Sequence Number12460715
Product Code BSY
UDI-Device Identifier10609038000135
UDI-Public00609038000138
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-EC-459-1401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown